MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TRACER METRO DIRECT WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC TRACER METRO DIRECT WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G26862
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook tracer metro direct wire guide.It was reported that the wire guide was placed in the pancreatic duct, but the wire guide became unable to pass midway.Use of device was discontinued [loss of wire guide access], and the procedure was completed using other products.Per evaluation of product return on 4 feb 2025, damage to the proximal wire guide coating was noted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.The product was returned with a dlb-21-1.5-s cytology brush device.Our evaluation of the product said to be involved confirmed the report.The device was returned advanced into the provided dlb-21-1.5-s, however it was noted that the proximal end of the wire guide is not advanced out of the proximal end of the dlb-21-1.5-s.When attempting to advance the wire guide out of the proximal end, resistance was encountered.The wire guide was removed, the wire guide lumen of the dlb-21-1.5-s was flushed, and advancement was reattempted.However, the proximal end of the wire guide, again, failed to pass through the proximal end of the dlb-21-1.5-s.The wire guide was viewed under magnification, and buckling of the proximal coating was noted, confirming evidence of difficulty experienced by the user.However, it could not be determined if the buckling was the cause of, or the result of, the resistance experienced when advancing through the dlb-21-1.5-s.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the product said to be involved confirmed the report.Resistance was encountered when attempting to advance the provided dlb-21-1.5-s and buckling of the proximal coating was noted, confirming evidence of difficulty experienced by the user.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all d.A.S.H.Dometip double lumen sphincterotomes preloaded with tracer metro direct wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved confirmed the report.The device was returned advanced in to the provided dlb-21-1.5-s, however it was noted the proximal end of the wire guide is not advanced out of the proximal end of the dlb-21-1.5-s.When attempting to advance the wire guide out of the proximal end, resistance was encountered.The wire guide was removed, the wire guide lumen of the dlb-21-1.5-s was flushed, and advancement was reattempted.However, the proximal end of the wire guide, again, failed to pass through the proximal end of the dlb-21-1.5-s.The wire guide was viewed under magnification, and buckling of the proximal coating was noted, confirming evidence of difficulty experienced by the user.However, it could not be determined if the buckling was the cause of, or the result of, the resistance experienced when advancing through the dlb-21-1.5-s.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the product said to be involved confirmed the report.Resistance was encountered when attempting to advance the provide dlb-21-1.5-s and buckling of the proximal coating was noted, confirming evidence of difficulty experienced by the user.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all tracer metro direct wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
TRACER METRO DIRECT WIRE GUIDE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21462205
Report Number1037905-2025-00166
Device Sequence Number15501070
Product Code OCY
UDI-Device Identifier00827002268623
UDI-Public(01)00827002268623(17)270719(10)W4855313
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26862
Device Catalogue NumberMETII-21-480
Device Lot NumberW4855313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK DLB-21-1.5-S - CYTOLOGY BRUSH.; OLYMPUS TJF-Q290V SCOPE.
Patient SexUnknown